A New Year, A New Thread???

Options
CypressCynthia
CypressCynthia Member Posts: 4,014 Member
While walking my dogs this morning, I thought of something that might be of help to all of us. How about we talk about specific drugs that we are on, a particular side effect, and how we have learned to cope with it.

For example, I have noticed weird, sore feet on the faslodex. Generally, this improves as I get up and move. I have found that a high quality running/walking shoe (I have on Merrill's right now) coupled with hiking socks (Thorlos for me) really help me get out there and get my 2 mile walk in every morning. My attitude is this: cancer is not going to stop me and, if I have anything to do with it, the drugs won't either!

Other suggestions Kindreds? I bet we can really learn from each other how to cope without throwing in the towel.

Comments

  • Frankie Shannon
    Frankie Shannon Member Posts: 457
    Options
    I am on Tamoxifen and
    I am on Tamoxifen and Gabapentin the only side effect i have so far and i'v been on them since July of 2010 are being tired and hot flashes i just make my self push on i work in the yard a lot and in winter go for walks when i can and now i'm going to start yoga i am 69.Frankie
  • carkris
    carkris Member Posts: 4,553 Member
    Options

    I am on Tamoxifen and
    I am on Tamoxifen and Gabapentin the only side effect i have so far and i'v been on them since July of 2010 are being tired and hot flashes i just make my self push on i work in the yard a lot and in winter go for walks when i can and now i'm going to start yoga i am 69.Frankie

    Great idea CC. The tamoxifen
    Great idea CC. The tamoxifen makes my joints hurt, so I make sure I move . although My instinct is to avoid activity, it is worse if I do. For the neuropathy I wear diabetic socks because of the sensitivity and pain. I wear orthotics in my shoes.
  • Angie2U
    Angie2U Member Posts: 2,991
    Options

    I am on Tamoxifen and
    I am on Tamoxifen and Gabapentin the only side effect i have so far and i'v been on them since July of 2010 are being tired and hot flashes i just make my self push on i work in the yard a lot and in winter go for walks when i can and now i'm going to start yoga i am 69.Frankie

    Great idea!

    Great idea!
  • CypressCynthia
    CypressCynthia Member Posts: 4,014 Member
    Options
    carkris said:

    Great idea CC. The tamoxifen
    Great idea CC. The tamoxifen makes my joints hurt, so I make sure I move . although My instinct is to avoid activity, it is worse if I do. For the neuropathy I wear diabetic socks because of the sensitivity and pain. I wear orthotics in my shoes.

    Thanks. I didn't realize
    Thanks. I didn't realize that there were special diabetic socks. I am going to google them. Great idea!
  • jnl
    jnl Member Posts: 3,869 Member
    Options
    carkris said:

    Great idea CC. The tamoxifen
    Great idea CC. The tamoxifen makes my joints hurt, so I make sure I move . although My instinct is to avoid activity, it is worse if I do. For the neuropathy I wear diabetic socks because of the sensitivity and pain. I wear orthotics in my shoes.

    I've never heard of the
    I've never heard of the diabetic socks either. I'm going to google them too.
  • Gabe N Abby Mom
    Gabe N Abby Mom Member Posts: 2,413
    Options
    Trouble sleeping seems to be
    Trouble sleeping seems to be a problem for many of us, me included. And the Abraxane makes my chest and back ache, it seems to be the worst at the end of the day. I've found that a heating pad helps relieve some of that. I turn on the heating pad, lay on it as I read before going to sleep...I'm finding I fall asleep better after using the heating pad too.

    Danger Will Rogers, Danger: Heating pads can burn if your skin is exposed too long...and chemo skin is more sensitive. (No burns here, just a reminder.)

    Great idea CC, Happy New Year to you!

    Hugs,

    Linda
  • laughs_a_lot
    laughs_a_lot Member Posts: 1,368 Member
    Options
    Steroids
    My side effects were mostly from them. Lots of energy for a couple of days and a very bloated looking belly.
  • Nana C.
    Nana C. Member Posts: 108
    Options
    carkris said:

    Great idea CC. The tamoxifen
    Great idea CC. The tamoxifen makes my joints hurt, so I make sure I move . although My instinct is to avoid activity, it is worse if I do. For the neuropathy I wear diabetic socks because of the sensitivity and pain. I wear orthotics in my shoes.

    Diabetic Sock
    Thank you so much for the suggestion! I have had a terrible time with neuropathy, I will run right out and get the socks to try! Can I get them any where or do I need to go to a special store. Thank you so much!

    Nana